Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Weight loss, fatigue and slight chest congestion.Prescribed with doxcef and sersolate. Any ayurvedic substitute?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
This is for 68 yr old person who is otherwise healthy except recently observed weight loss, fatigue and slight chest congestion. Doc has prescribed the following. Need to know in detail the benefits and side effects of each of these with natural substitutes for each. Pl. specify natural/ayurvedic substitutes also. Thanks in advance

1. DOXCEF 200

Posted Mon, 13 May 2013 in Ayurveda
Answered by Dr. Prasad 8 days later

Thanks for the query.

I understand your concern.

1. Doxcef 200 is an antibiotic - cefpodoxime used to treat infection. It is well tolerated by most individuals. Some people have reported nausea and upper abdominal pain as side effect. Few sensitive people are allergic to it.
The natural products or supplements cannot replace antibiotic.

2. Sersolate - I hope you meant fersolate. Fersolate is an iron supplement used specifically for iron deficient state such as anemia. It is commonly associated with upper abdominal pain and vomiting induced by gastritis. It can stain your stool dark sometimes.
Some food products are XXXXXXX in iron. Red meat, liver, fish, millets, spinach, potato, pumpkin, eggs, dry fruits, etc., are few natural products that are XXXXXXX sources of iron (ferolate).

3. Remylin - again nutritional supplements containing vitamin B12, Vitamin B6 and lipid derivatives have nerve regenerating (myelinating) capabilities. Side effects profile is minimal.
Green vegetables, cereals, liver, fish, milk, egg, cheese and other fresh fruits and vegetables are good source of remylin.

Endoctl - Did you mean endocet? - Endocet has pain relieving properties containing paracetamol and oxycodone. Nausea, dizziness, light-headedness, shallow breathing, reduced pulse rate and altered consciousness are reported with oxycodone. You may experience these when on endocet.
Natural products would not produce similar pain relieving properties. I am not sure if there are ayurveda products with similar potentials.

I hope this answers your query. Let me know if you need clarifications.

Best Wishes
Above answer was peer-reviewed by
Follow-up: Weight loss, fatigue and slight chest congestion.Prescribed with doxcef and sersolate. Any ayurvedic substitute? 43 hours later

Thank you for your response but this query was answered earlier by another doc. My new query was as follows:

32 yr lady overall healthy but feels RHOMBOID muscle pain that causes slight heaviness in chest. Is there any relation between the two issues? What are the causes and remedies?

Kindly respond
Answered by Dr. Prasad 2 hours later

I would be able to answer this question better if you can elaborate the symptoms.

I am interested in knowing the events leading to the symptoms (if any); the duration of complaints; the severity of complaints; presence of other symptoms; history of similar complaints in the past; and any other useful information.

In a 32 year lady with no back ground medical illness, the two pains may or may not be related. The cause generally is related to a less sinister problem. That being said, I shall wait for your response to present my final verdict.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ayurveda Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor